MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG OSTYCUT DISPOSABLE BONE BIOPSY NEEDLES; BONE INSTRUMENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG OSTYCUT DISPOSABLE BONE BIOPSY NEEDLES; BONE INSTRUMENT
Model Number 17820050
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bone biopsy procedure of the right calcaneum, the biopsy material allegedly remained in the bone during removal.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation.Based on the information available and as no sample was returned, the investigation is inconclusive for reported issue.A definitive root cause for the reported issue could not be determined.Labeling review: in reviewing the labeling supplied with this product, it was found that the instructions for use sufficiently addresses the potential risks during use of the device.With regards to warnings, the instructions for use states "in case the ostycut biopsy cannula cannot be removed smoothly from the punctured bone area, do not attempt to loosen the ostycut biopsy cannula by oscillating movement of the cannula.Instead, it is advised to loosen and remove the ostycut biopsy cannula from the punctured bone area by simultaneously applying counterclockwise rotation and traction".The instructions for use equally states that "for reasons of safety the stylet remains within the cannula during this procedure.As soon as the threaded part of the cannula obtains a grip in the bone, hold the needle hub in place and withdraw the stylet".H10: b5, d4 (expiration date: 10/2022), g3.H11: h6(device).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a bone biopsy procedure of the right calcaneum, the biopsy material allegedly remained in the bone during removal.Detached segment of the material that remained in the patient's calcaneus.There was no reported patient injury.

Brand Name
OSTYCUT DISPOSABLE BONE BIOPSY NEEDLES
Common Device Name
BONE INSTRUMENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14600219
Report Number9681442-2022-00174
Device Sequence Number17678953
Product Code GAA
UDI-Device Identifier00801741083679
UDI-Public(01)00801741083679
Combination Product (Y/N)N
Initial Reporter CountryMB
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17820050
Device Catalogue Number17820050
Device Lot NumberANDX1703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown